What Medications Cause Sweating?

Lawrence Lessig, an attorney and political philosopher, explains that sweating is caused by the brain sending signals to the sweat glands. “Sweat itself isn’t a big deal,” says Lessig. “What’s bad about it is when you take over-the-counter antihistamines without first checking with your doctor.” Antihistamines include Benadryl (diphenhydramine), Dimetapp (meclizine) and Zyrtec (cetirizine). Taking them for more than eight days can lead to drowsiness or dizziness. People taking anticholinergic medications are also at risk of developing tardive dyskinesia–an involuntary smile or grimace on one side of the face–if they have taken any medication containing diphenhydramine for longer than three months. The symptoms of this condition may be permanent, so speak with your doctor before resuming use of these products if you have been using them for an extended period causing excessive sweating.

Antiperspirant/deodorant products cause sweating too?

Leave a Comment